zbMATH — the first resource for mathematics

Bochner-Kähler metrics. (English) Zbl 1006.53019
The curvature function of a Kähler manifold \(M\) of complex dimension \(n\) can be written as a sum of the scalar curvature, the traceless Ricci tensor, and the Bochner tensor. If the latter vanishes the manifold \(M\) is called a Bochner-Kähler manifold, endowed with a Bochner-Kähler metric, which is supposed here to be of class \(C^5\), thus real-analytic. By means of the unitary coframe bundle \(P\), the principal right \(U(n)\)-bundle over \(M\), and the exterior differential calculus the structure equations for a Bochner-Kähler manifold are deduced. They involve three functions \(H,T,V\) and the map \((H,T,V): P\to iu(n)\oplus \mathbb{C}^n\oplus \mathbb{R}\), known as the structure function, and allow simple proofs of some results by M. Matsumoto [Tensor, New Ser. 20, 25-28 (1969; Zbl 0174.25001); 27, 291-294 (1973; Zbl 0278.53046), with S. Tanno], and by S. Tachibana and R. C. Liu [Kodai Math. Semin. Rep. 22, 313-321 (1970; Zbl 0199.25303)]. But a complete local description of Bochner-Kähler metrics is not known until now and is considered far from trivial.
In the present paper by means of É. Cartan’s existence and uniqueness theorem (discussed in the Appendix A of the paper) it is shown that for any \((H_0,T_0,V_0)\) there exists a Bochner-Kähler structure on a neighborhood \(U\) of \(0\in \mathbb{C}^n\) whose unitary coframe bundle \(\pi: P\to U\) contains a \(u_0\in P_0= \pi^{-1}(0)\) for which \(H(u_0)= H_0\), \(T(u_0)=T_0\), and \(V(u_0)=V_0\). Any two real-analytic Bochner-Kähler structures with this property are isomorphic on a neighborhood of \(0\in \mathbb{C}^n\). Finally any Bochner-Kähler structure that is \(C^5\) is real-analytic.
According to a corollary the set of isomorphism classes of germs of Bochner-Kähler structures in dimension \(n\) is in one-to-one correspondence with the elements of a ‘chamber’ in \(W\subset iu(n)\oplus \mathbb{C}^n\oplus \mathbb{R}\). This shows that the space of isometry classes of germs of Bochner-Kähler metrics in complex dimension \(n\) can be naturally regarded as a closed semi-algebraic subset \(F_n\subset \mathbb{R}^{2n+1}\) and there is a corresponding mapping \(f:M\to F_n\).
Elements \(v_1,v_2\in F_n\) are said to be analytically connected, if there is a connected Bochner-Kähler manifold for which \(f(M)\) contains both \(v_1\) and \(v_2\). This is an equivalence relation with equivalence classes \([v]\subset F_n\). For a simply-connected \(M\) it is shown that the Lie algebra \({\mathfrak g}\) of Killing fields of a Bochner-Kähler structure on \(M\) has dimension at least \(n\). The precise dimensions are computed for each analytically connected equivalence class \([v]\subset F_n\). Also the dimension of the orbit of the local isometry pseudogroup and the cohomogeneity \(m\) are computed. The ultimate conclusion is that a Bochner-Kähler metric always possesses a rather high degree of infinitesimal symmetry. The author considers as the perhaps greatest surprise that the Lie algebra \({\mathfrak g}\) contains a canonical central subalgebra whose dimension is equal to the cohomogeneity \(m\).
A polynomial embedding \(i_v[v] \to\mathbb{R}^m\) is given as a convex polytope so that the interior of \(i_v([v])\) carries a canonical Riemannian metric which is related to the metrics considered by V. Guillemin [J. Differ. Geom. 40, 285-309 (1994; Zbl 0813.53042)]. The case of compact \([v]\) is studied and as a corollary the result of Y. Kamishima [Acta Math. 172, 299-308 (1994; Zbl 0828.53059)] is obtained that the only compact Bochner-Kähler manifolds are the compact quotients of the known symmetric ones. At the end of the paper some discussions are made about nontrivial complete Bochner-Kähler metrics on orbifolds.

53B35 Local differential geometry of Hermitian and Kählerian structures
53C55 Global differential geometry of Hermitian and Kählerian manifolds
Full Text: DOI
[1] Miguel Abreu, Kähler geometry of toric varieties and extremal metrics, Internat. J. Math. 9 (1998), no. 6, 641 – 651. · Zbl 0932.53043
[2] V. Apostolov and P. Gauduchon, Self-dual Einstein Hermitian four-manifolds, preprint, 2000, arXiv:math.DG/0003162. · Zbl 1072.53006
[3] Arthur L. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 10, Springer-Verlag, Berlin, 1987. · Zbl 0613.53001
[4] S. Bochner, Curvature and Betti numbers, II, Ann. Math. 50 (1949), 77-93. · Zbl 0039.17603
[5] S. Bochner and K. Yano, Curvature and Betti Numbers, Annals of Math. Studies, No. 32, Princeton University Press, Princeton, 1953. · Zbl 0051.39402
[6] É. Cartan, Sur la structure des groupes inifinis de transformations, Ann. Éc. Norm. 3 (1904), 153-206. (Reprinted in Cartan’s Collected Works, Part II.) · JFM 35.0176.04
[7] Bang-Yen Chen, Some topological obstructions to Bochner-Kaehler metrics and their applications, J. Differential Geom. 13 (1978), no. 4, 547 – 558 (1979). · Zbl 0354.53049
[8] Johan Deprez, Kouei Sekigawa, and Leopold Verstraelen, Classifications of Kaehler manifolds satisfying some curvature conditions, Sci. Rep. Niigata Univ. Ser. A 24 (1988), 1 – 12. · Zbl 0641.53020
[9] Andrzej Derdziński, Self-dual Kähler manifolds and Einstein manifolds of dimension four, Compositio Math. 49 (1983), no. 3, 405 – 433. · Zbl 0527.53030
[10] Norio Ejiri, Bochner Kähler metrics, Bull. Sci. Math. (2) 108 (1984), no. 4, 423 – 436 (English, with French summary). · Zbl 0561.53033
[11] William Fulton and Joe Harris, Representation theory, Graduate Texts in Mathematics, vol. 129, Springer-Verlag, New York, 1991. A first course; Readings in Mathematics. · Zbl 0744.22001
[12] Victor Guillemin, Kaehler structures on toric varieties, J. Differential Geom. 40 (1994), no. 2, 285 – 309. · Zbl 0813.53042
[13] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. · Zbl 0451.53038
[14] Yoshinobu Kamishima, Uniformization of Kähler manifolds with vanishing Bochner tensor, Acta Math. 172 (1994), no. 2, 299 – 308. · Zbl 0828.53059
[15] U-Hang Ki and Byung Hak Kim, Manifolds with Kaehler-Bochner metric, Kyungpook Math. J. 32 (1992), no. 2, 285 – 290. · Zbl 0772.53045
[16] J. Leysen, M. Petrović-Torgašev, and L. Verstraelen, Some curvature conditions in Bochner-Kaehler manifolds, Atti Accad. Peloritana Pericolanti Cl. Sci. Fis. Mat. Natur. 65 (1987), 85 – 94 (1988). · Zbl 0677.53026
[17] Shoshichi Kobayashi and Katsumi Nomizu, Foundations of differential geometry. Vol. II, Interscience Tracts in Pure and Applied Mathematics, No. 15 Vol. II, Interscience Publishers John Wiley & Sons, Inc., New York-London-Sydney, 1969. · Zbl 0091.34802
[18] Kirill C. H. Mackenzie, Lie algebroids and Lie pseudoalgebras, Bull. London Math. Soc. 27 (1995), no. 2, 97 – 147. · Zbl 0829.22001
[19] Masatsune Matsumoto, On Kählerian spaces with parallel or vanishing Bochner curvature tensor, Tensor (N.S.) 20 (1969), 25 – 28. · Zbl 0174.25001
[20] Masatsune Matsumoto and Shûkichi Tanno, Kählerian spaces with parallel or vanishing Bochner curvature tensor, Tensor (N.S.) 27 (1973), 291 – 294. · Zbl 0278.53046
[21] Jean Pradines, Théorie de Lie pour les groupoïdes différentiables. Calcul différenetiel dans la catégorie des groupoïdes infinitésimaux, C. R. Acad. Sci. Paris Sér. A-B 264 (1967), A245 – A248 (French).
[22] Jean Pradines, Troisième théorème de Lie les groupoïdes différentiables, C. R. Acad. Sci. Paris Sér. A-B 267 (1968), A21 – A23 (French). · Zbl 0172.03502
[23] C. Procesi, The invariant theory of \?\times \? matrices, Advances in Math. 19 (1976), no. 3, 306 – 381. · Zbl 0331.15021
[24] Nevena Pušić, On an invariant tensor of a conformal transformation of a hyperbolic Kaehlerian manifold, Zb. Rad. 4 (1990), 55 – 64 (English, with Serbo-Croatian summary). · Zbl 0707.53023
[25] Nevena Pušić, On HB-flat hyperbolic Kaehlerian spaces, Mat. Vesnik 49 (1997), no. 1, 35 – 44. 11th Yugoslav Geometrical Seminar (Divčibare, 1996). · Zbl 0964.53017
[26] Kōji Shiga, Cohomology of Lie algebras over a manifold. I, J. Math. Soc. Japan 26 (1974), 324 – 361. , https://doi.org/10.2969/jmsj/02620324 Kōji Shiga, Cohomology of Lie algebras over a manifold. II, J. Math. Soc. Japan 26 (1974), 587 – 607. · Zbl 0285.58015
[27] A. Cannas da Silva and A. Weinstein, Geometric Models for Noncommutative Algebras, University of California at Berkeley Lecture Notes, American Mathematical Society, 1999. CMP 2000:15 · Zbl 1135.58300
[28] Shun-ichi Tachibana and Richard Chieng Liu, Notes on Kählerian metrics with vanishing Bochner curvature tensor, Kdai Math. Sem. Rep. 22 (1970), 313 – 321. · Zbl 0199.25303
[29] Hitoshi Takagi and Yoshiyuki Watanabe, Kählerian manifolds with vanishing Bochner curvature tensor satisfying \?(\?,\?)\cdot \?\(_{1}\)=0, Hokkaido Math. J. 3 (1974), 129 – 132. · Zbl 0272.53041
[30] Dirk Van Lindt and Leopold Verstraelen, A survey on axioms of submanifolds in Riemannian and Kaehlerian geometry, Colloq. Math. 54 (1987), no. 2, 193 – 213. · Zbl 0652.53036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.